hi! i`m asthmatic and allergic since the age of 3 [i`m 19 now]. during these years i`ve learned to "be in friends" with my deseases - asthma, allergies, dhermatitis. but now i`ve got a new problem - exercise induced hives. when it starts, i become all red, with lumps, all the skin like burns, itches, it`s hard to breathe.
it started some 4 months ago, i first had hives from sun, but i managed to stop it by using cremes with big SPF numbers. then doctors discovered new food alergies [i had a lot of them already before].
so i`m allergic to: all sea products, fish, potatoes, soy, wheatmeal, rye, apples, carrots, tomatoes and others +dust +pollen.
ok, i learned to deal with all that stuff. but now i`ve got that stupid hives every time my temperature rises a bit - of course, i can`t do any kind of sports [but i`d love to...], i also have it when climbing up to the 6th floor, running after a bus, walking for a long time... i feel like i could only sit at home, but i`m a very active person...
every day i use seretide for my asthma, singulair & aerius for allergies. i don`t eat anything listed below [so all i eat is milk products, rice and some fruits and vegetables]. but it still doesn`t change anything with hives!!!
some days ago i started the plasm therapy, but there are no big hopes it`ll do anything. i just can`t believe there isn`t anything to do so that i can continue going in for some sports, at least do some exercises. and, of course, now my skin is in an awful condition too. doctors can`t tell me anything much too...
please, tell me about your experience with this kind of problems.
yes, i`ve seen an alergist, one of the best ones in my country... but she can`t find any real solutions for my problem.
plasma therapy is a procedure when blood is taken from vein, then it is put in a special machine - centrifuge - so that the blood divides in different parts [i don`t know the names, but one of them is a kind of serum]. and then a part of it is injected in hypoderm of the other arm. it must be repeated approx. 20 times during 1.5 months. good thing is that there are almost none side effects, because it is nothing unfamiliar to the body.
the result of it is a stronger immune sistem and the body is not so sensible to the allergens any more.
Hello and so sorry to hear of your hives. I have Delayed Pressure hives and angioedema. I have been doing research about hives and have read about the plasma therapy for it too.
Where are you from anyway? I have read about Xolair for asthma and wondering if it is available to you where you are at. It is a shot that you get about once a month. It is very new and only approved in the U. S. for asthma but I believe that it may help with hives too. You should check into it I think. It is very expensive but maybe you have insurance to cover it.
Let us know how you are doing soon! And good luck!
Hi bobix, do you have an epi-pen? Since you have food allergies, you might already have the epipen. Take the epi-pen along with you whenever you exercise. Stop exercising or slow down when you get the hives. Take your medications daily to prevent the hives from forming. Have someone to exercise with you too in case you have a bad reaction and that the person knows your condition(also able to administer the epipen). Some foods that you take before exercise can make you more likely to have allergic symptoms. Have a diary of foods that you eat.
You also mentioned that now you get hives even when your temperature increases. Cholinergic urticaria causes tiny lumps to appear when the body gets hot, especially when exercising.
There are 3 types of exercise-induced urticarial disease that include cholinergic urticaria, and classic and variant exercise-induced anaphylaxis. Sounds like the cholinergic type is affecting you which happens even when you don't exercise but from the rise in body temp.